Alert archive / Nevada / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Jul 18, 2006, 4:27 PM PDT for Douglas County, Nevada; Mono County, California. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2006, 4:27 PM PDT (23:27 UTC)
- Expired
- Jul 18, 2006, 6:00 PM PDT
- In force
- 93 min
- Issued by
- NWS Reno, NV
- Area
- Counties, with a storm outline in the text
Counties Mono County, CA, Douglas County, NV
The radar
The Reno radar (KRGX), 127 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2961 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KREV 182330 FFWREV CAC051-NVC005-190100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RENO NV 427 PM PDT TUE JUL 18 2006 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME NORTHWESTERN MONO COUNTY IN CENTRAL CALIFORNIA SOUTHEASTERN DOUGLAS COUNTY IN WESTERN NEVADA * UNTIL 600 PM PDT * AT 422 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE JACKASS WILDFIRE. DUE TO LACK OF VEGETATION FROM THE FIRE...THERE IS NOTHING TO SOAK ANY RAINFALL FALLING OVER THE BURN AREA. MUD...ROCKS AND SMALL TREES COULD COME DOWN IN A RIVER OF DEBRIS...ESPECIALLY ALONG THE WESTERN SIDE OF THE FIRE TOWARD THE ANTELOPE VALLEY. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3856 11932 3872 11934 3872 11946 3853 11945 $$ RM
1 follow-up statement
000 WGUS75 KREV 190046 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 545 PM PDT TUE JUL 18 2006 CAC051-NVC005-190055- MONO CA-DOUGLAS NV- 545 PM PDT TUE JUL 18 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN DOUGLAS AND EXTREME NORTHWESTERN MONO COUNTIES... HEAVY RAINFALL HAS MOVED WEST OF THE AREA...TAKING THE THREAT OF FLASH FLOODING WITH IT. NO ADDITIONAL HEAVY RAINFALL IS EXPECTED. LAT...LON 3856 11932 3872 11934 3872 11946 3853 11945 $$ SS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 2:50 PM PDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 18, 2:50 PM PDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 250 PM PDT TUE JUL 18 2006 .SHORT TERM... HOT TEMPERATURES CONTINUE ACROSS THE AREA UNDER A STRONG UPPER RIDGE EXTENDING FROM SFO TO SLC. A ZONAL FLOW WITH EMBEDDED SHORT WAVES ACROSS THE PACIFIC NORTHWEST WAS HELPING TO KEEP THE GREAT BASIN RIDGE IN PLACE. MOISTURE WAS INCREASING SOUTH OF THE RIDGE AXIS AS THE CLOCKWISE FLOW AROUND THE RIDGE WAS COMBINING WITH AN UPPER LOW OFF NORTHERN BAJA TO STEER WEAK VORTICITY CENTERS ACROSS NEVADA AND CALIFORNIA. ONE OF THE VORTICITY FEATURES WAS MOVING NORTHWEST ACROSS INYO COUNTY AND WAS HELPING TO FIRE UP THUNDERSTORMS FROM MONO COUNTY IN THE CENTRAL MOUNTAINS OF NV. AT 2PM...CELLS WERE ALSO POPPING IN ALPINE COUNTY SOUTH OF LAKE TAHOE WITH CUMULUS CLOUDS FORMING NORTH OF THERE TO THE WEST OF RENO. GIVEN THE SLOW NORTHWARD PROGRESSION OF THE VORT MAX AND THE HIGHER DEWPOINTS/PWS...WILL CONTINUE WITH ISOLATED THUNDERSTORMS FOR THE TONIGHT PERIOD FROM ABOUT RENO SOUTHWARD AND SCATTERED OVER MONO COUNTY. HIGHER POPS ARE EXPECTED WEDNESDAY MAINLY ALONG AND SOUTH OF I-80 AS THE VORT MAX CONTINUES MOVING NORTH WHILE WEAKENING. THIS FEATURE STALLS NORTH OF RENO LATE WEDNESDAY AS A SHORT WAVE MOVING ACROSS THE PACIFIC NORTHWEST HALTS ITS NORTHWARD PROGRESSION. THE PAC NW SHORTWAVE MOVES INTO THE NORTHERN ROCKIES ON THURSDAY... ALLOWING THE WESTERN RIDGE TO AMPLIFY ALONG THE COAST. THIS SHOULD HELP TO LIMIT CONVECTION TO THE SOUTHWEST HALF OF THE CWA ON THURSDAY AFTERNOON...AND AGAIN ON FRIDAY AFTERNOON AS THE RIDGE AXIS BISECTS THE CWA EXTENDING FROM CEDARVILLE TO TONOPAH. AFTER A FEW DEGREES OF COOLING WEDNESDAY...TEMPERATURES REBOUND TO TRIPLE DIGITS FOR MANY WESTERN NV VALLEYS THURSDAY AND FRIDAY. HIGHS IN THE MOUNTAINS WILL BE MOSTLY IN THE 80S. RC .LONG TERM...SATURDAY THROUGH TUESDAY... MONSTER RIDGE FROM LATE THIS WEEK TO CONTINUE OVER THE REGION THROUGH THE WEEKEND...BEFORE SLOWLY WEAKENING EARLY NEXT WEEK. THIS WILL SPELL CONTINUED WELL ABOVE AVERAGE TEMPERATURES INTO NEXT WEEK...ALTHOUGH MONDAY AND TUESDAY SHOULD SEE TEMPERATURES SLACKING OFF SLIGHTLY WITH THE DIMINISHED RIDGE AND INCREASED CONVECTIVE CLOUDINESS. WITH DECENT AGREEMENT WITH GFS(X)MOS FROM 00Z TO 12Z...I BUMPED HIGHS UP TO BETWEEN GFS(X)MOS AND THE ENSEMBLE MOS GUIDANCE. PRECIPITATION WISE...WITH STRONG SUBSIDENCE UNDER THE CENTER OF THE UPPER RIDGE AND EAST TO SOUTHEAST FLOW BENEATH THE FAR NORTHERN NEVADA RIDGE AXIS SATURDAY...I CONFINED WEATHER MENTION TO THE SIERRA AND MAINLY SOUTH OF HIGHWAY 50. WITH SUBSIDENCE AND NO CONVERGENCE AS THE THERMAL TROUGH REMAINS NEAR THE SIERRA CREST...I BELIEVE THERE WILL BE TOO MUCH DRY AIR AND LACK OF INSTABILITY (-4C AT 500 MB) OVER OUR NORTHEAST ZONES FOR CONVECTION...DESPITE HIGH TEMPERATURES OF 100-105 DEGREES. BY MONDAY AND TUESDAY...PROGS INDICATE ENOUGH WEAKENING/SHIFTING EASTWARD OF THE 500 MB RIDGE TO ALLOW FOR A RETURN OF AFTERNOON WESTERLIES TO NEVADA. THIS CAUSED ME TO SPREAD POPS EASTWARD INTO ZONE 4 AS CONVERGENCE SHIFTS THERE EACH AFTERNOON. TEMPERATURES SHOULD ALSO EASE OFF A FEW DEGREES MONDAY AND TUESDAY AS THE THERMAL TROUGH SHIFTS EAST AND THERE IS AN INCREASE IN CONVECTIVE CLOUDINESS. SNYDER && .AVIATION... VFR. ISOLD TO SCT -TSRA ALONG TWEB ROUTE 402 THRU 03Z. A FEW -TSRA WILL BE POSSIBLE OVERNIGHT NEAR THE SIERRA AS FAR NORTH AS LAKE TAHOE AS A DISTURBANCE MOVES THROUGH. ISOLD TO SCT -TSRA WILL SPREAD FROM MAINLY SOUTH OF HIGHWAY 50 TUESDAY INTO NORTHERN NEVADA ON WEDNESDAY. SNYDER && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. &&
Nearby
Flash Flood Warnings in Nevada, 2006Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.